• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

seroquel and constipation?

M

mvallerie

New member
Joined
Apr 8, 2015
Messages
1
I've been taking seroquel 200 mg for 2 1/2 years. I have had help with anxiety and it has improved my sleep a lot. My issue is that I have packed on about 40 pounds and have gotten increasingly more constipated. My belly looks about 5 months pregnant. has anyone else had this happen? I also take Lexaro as well.

Thanks for any thoughts
 
calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
52,521
Location
Lancashire
I've been on Seroquel for years and no, not had constipation. But as a major tranquiliser, I would argue that it slows down our whole body, including the bowel. I would suggest lactulose or Movicol to soften things and Sennacot to help with "pushing" it out. People often only take one, and not the other.

If I do get like this, I eat lots of fruit and nuts. As for putting on weight, that is a side effect nearly everyone on these meds will know about. Its vile and it happens to nearly all of us. I have had to be much more careful about my food intake and to exercise a little more - just walking - but the weight gain is stubbornly still there. Its one of the many nasty side effects of these meds.

But do shift this, and then plan the fruit and veg diet.
 
Mark_01

Mark_01

Well-known member
Joined
Jun 4, 2013
Messages
2,590
Location
California
Welcome to the forum, mvallerie. Many people here have had similar experiences, the weight gain seems to be a common problem.
 
*autumn*

*autumn*

ACCOUNT CLOSED
Joined
Nov 1, 2014
Messages
3,652
Location
here
Welcome to the forum mvallerie. :)
 
Per Ardua Ad Astra

Per Ardua Ad Astra

Well-known member
Joined
Apr 15, 2014
Messages
9,363
Location
North of England, UK
Hi mvallerie

:welcome: to the forum

I was on seroquel (quetiapine) for a long time. It didn't make me constipated thankfully, but I put on more weight, to add to the already significant weight gain caused by anti-psychotics I'd been on previously. I also experienced what I can only describe as 'weird' feelings, and I found it hard to read at those times, and my head felt fuzzy. At nights, I would wake up gasping for breath, sometimes many times before I eventually dropped off to sleep. I did not like seroquel at all, though there are worse meds out there :)
 
Thread starter Similar threads Forum Replies Date
O Introduce Yourself 1
Top